MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC. MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS INC. MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MAM3008
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammomark biopsy site identifier is intended for use after an open surgical or percutaneous breast biopsy procedure to mark the biopsy site.The device is not available for analysis, which precludes a full investigation and analysis of the root cause.Our mammotome vacuum assisted biopsy probes contain extremely sharp edges along the aperture opening to effectively excise tissue.Removing the marker delivery system separately from the probe aperture once the spring is exposed creates the possibility of it catching on one of these edges.As a mitigation step to address this risk, we provide instructions within the instructions for use: directions: remove the delivery system and mammotome probe together as a single unit from the site, properly dispose and obtain images to confirm marker placement.Based on the patient consequence of an unintended piece of the device in the biopsy site, and the additional surgical procedure to remove, and pursuant to 21 cfr 803, we are submitting this medwatch report.
 
Event or Problem Description
Devicor medical products, inc.Received a report from our affiliate, (b)(4), stating, during the procedure the drop button was hard to use and defective so the tip of the marker applicator has been stuck in the aperture of the probe and cut during pulling back to remove from the probe.The tip of the marker applicator is inside the patient's breast.The patient is scheduled to have surgery to remove the cancerous lesion revealed by the vacuum assisted biopsy procedure; the applicator tip will be removed at that time.The patient has not complained of any secondary effects.This has been documented in our system as record # (b)(4).

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8504925
Report Number3008492462-2019-00016
Device Sequence Number13845779
Product Code NEU
UDI-Device Identifier00841911100447
UDI-Public(01)00841911100447(17)200303(10)F11835480D
Combination Product (Y/N)N
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2020
Device Model NumberMAM3008
Device Catalogue NumberMAM3008
Device Lot NumberF11835480D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;